MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH
Catalog Number 5959680
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 12/03/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2005: patient was diagnosed with recurrent ventral hernia thereby underwent open repair with the implant of composix kugel mesh (device 1).Per op notes, "the hernia rent was noted in midline.A large composix kugel patch (device 1) was placed in abdominal cavity with ptfe and secured using tacks." on (b)(6) 2005: patient was diagnosed with recurrent ventral incisional hernia; adhesion thereby underwent laparoscopic repair with the implant of sepramesh ip (device 2).Per op notes, "the recurrence was noted right of midline below the umbilicus.Adhesion to previous mesh (device 1) was taken down.A large sepramesh ip (device 2) was trimmed in oval fashion and placed into peritoneal cavity and tacked." on (b)(6) 2019: patient was diagnosed with incisional hernia thereby underwent open repair with the implant of ventrio st mesh (device 3).Per op notes, "the incisional hernia was on the epigastrium at the site of previous right subcostal incision from open cholecystectomy.The inferiorly placed hernia mesh (device 2) from lower abdominal incisional hernia was noted.Adhesions to the mesh itself which were left in situ.A ventrio st mesh (device 3) was placed into intra-abdominal cavity and laid against anterior abdominal wall using tacks." on (b)(6) 2019: patient was diagnosed with multiply recurrent incarcerated incisional hernia, bilateral inguinal hernia thereby underwent open repair with the removal of mesh (device 1, 2) and implant of ventrio st mesh (device 4) and bard flat mesh (device 5).Per op notes, "the mesh (device 1, 2) within the subcutaneous tissues appeared completely eventrated into the soft tissues and not adherent to intact fascia.Two big pieces of mesh likely a second piece that had been placed laparoscopically over the first.The mesh (device 1) was adherent to the anterior abdominal wall and the second mesh (device 2) was adherent to the underlying omentum and small bowel.All the meshes (device 1, 2) were removed.Previous mesh (device 3) in the epigastric region appeared to be in good position without evidence of recurrence.A ventrio st mesh (device 4) was placed into intraabdominal cavity to underlay the midline fascial defect using tacks.Attention to bilateral inguinal hernia, a bard flat mesh (device 5) was cut into two halves.Half of mesh was placed into right groin region.On left groin, similar repair was done using another half bard flat mesh (device 5) using sutures.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the sepramesh ip (device 2).Additional emdr and supplemental emdr were submitted to represent the composix kugel mesh (device 1) and ventrio st mesh (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SEPRAMESH IP
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24996619
Report Number1213643-2026-00564
Device Sequence Number9034495
Product Code FTL
UDI-Device Identifier00801741031823
UDI-Public(01)00801741031823(17)060328(10)05NP123US
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2006
Device Catalogue Number5959680
Device Lot Number05NP123US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2026
Initial Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale
Patient Weight93 KG